Migraines due to Magnesium supplements

I've been taking the magnesium at night before bed....2 of them at 135mg per tablet.

In the last week there has only been 1 morning that I've woke up without a migraine or headache. At the time it could of been due to other factors as well as just suffering from Migraines anyway but this morning I woke up with the worst one I've had all week.

I was fine when I went to bed about 1.30 and it was there when I woke up at 7.50. I'd had a small smack before taking them and drank some water and that was the only tablet I'd had since about 12pm when I had my B Vitamins.

Should I go to one a day and see if that helps or stop taking them completely?

Gonna be a long 8 hour shift at work :(

15 Replies

oldestnewest
  • Nikki2975,

    I'd stop taking the magnesium for a week or two and see whether the migraines resolve. If they start again when you resume taking magnesium either try a different type of magnesium or stop taking it.

  • Thanks Clutter,

    I didn't take any last night and haven't woken up with a headache or migraine today which is great.

    I've heard Magesium Glycinate works just as good so I might try that one instead.

  • If you stop and then retry you could opt for Natural vitality magnesium powder (readily available online) this is dissolved with warm water (plus add cold water to taste) into a drink. That way you can start with small dose, increasing slowly and/or divide intake through day. (But not within 4-6 hours of taking thyroxine )

  • I'll give it a try thank you :)

  • I bought magnesium for migraine it made me feel worse for some reason.Sometimes like you said maybe its some other factor but you always think its what pills you have taken

  • nikki,

    I read this can happen when you take too much too soon.

    Those of us with adrenal fatigue need to introduce slowly because the effects magnesium bring can bring are too much if we are very deficient.

    Try a quarter of what you were taking and work up as your body adapts.

  • Hi radd,

    I didn't know I had adrenal fatigue....I've just looked it up to see if I have any symptoms and it would appear I have a few.

    I have a doctors appointment on the 19th so I'll mention it too her and try and have it looked into.

    How do I take a quarter of a tablet?

  • nikki,

    Members use pill cutters to split tablets, or take as a powder in water.

    Adrenal fatigue is not recognised by doctors as there is no prescriptive drugs to make it better (excepting meds for Addisons and Cushings Disease of course).

    Adrenal fatigue happens because these glands become compromised after years of supporting a failing thyroid gland//low thyroid hormone.

    .

    drlam.com/blog/adrenal-fati...

  • I agree with Radd. I think my body was desperate for magnesium. It use to go in with a "woosh", even with small amounts.

    But starting low and slow, I built the dose up. Now can take good dose and not be aware of any "effect".

    Using powder magnesium, it was easy to adjust dose by small amounts .

    naturalvitality.com/natural...

  • SlowDragon,

    I have experienced many intolerances to the very nutrients I was most deficient in.

    Years ago milk thistle made me so physically ill but I know learn this was due to such liver congestion and other health issues. I was horrified when my nutritionist advised how important it was to supplement last year (after having all amalgam out) but after introducing extra low doses (several times) I now take a general dose successfully..

  • Magnesium supplements always give me stinking headaches 😣

  • That is very strange. My headaches stopped after i started magnesium. Magnesium helps with constipation, headaches, energy, insomnia and more. You should take between 300-500 magnesium citrate a day. Are you sure it is the magnesium? Also, check to make sure your supplements are soy, lactose and gluten free, some people have reactions from the fillers!!

  • I was told by my pharmacist and GP that it was the Magnesium but most likely because my Vitamin D was very low plus the Migraines stopped as soon as I stopped taking them. I'm gonna start taking them again this week and see What happens. I take Thorne research Magnesuim so there isn't as many fillers in them!

  • I agree that you may have been taking too much of it too fast. I had some in my multi vitamin initially and then started taking epsom baths, so by the time i started adding the supplements i probably had enough in me and it wasn't a shock to my system. I know for example other things sometimes they tell you to stop it awhile and start back up with a smaller amount for awhile. My husband did this and he was fine the second time around.

  • hi i was getting between 5-7 migraine aura no headache a month for many months, once i started Magnesium

    citrate 100 mg tablets no more

    migraines ( but wind problem )

    so advised to take magnesium 150 mg form of Bisglycinate(chelate) locally they are more easy

    on the stomach absorbed more easily i take 1 in morning and half a tablet in evening looking to find a pill cutter as they are big.

    But its a good result hope things

    work out well for you good health good luck.

    By the way check with GP or pharmacist if

    you are taking other medication as they can interact .

You may also like...